Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2007, 2:01 PM EDT for Hamilton County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 29, 2007, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:41 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 29, 1:41 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 141 PM EDT FRI JUN 29 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...MUCH LIKE PREVIOUS DAYS...CONVECTION HAS FIRED IN A CONVERGENCE ZONE ALONG THE CUMBERLAND PLATEAU. THESE STORMS WILL NEED TO BE WATCHED FOR ELEVATED REFLECTIVITY CORES THAT COULD PRODUCE SOME DAMAGING DOWNBURST WINDS. WHILE THE STRONGEST STORMS WILL BE THIS AFTERNOON AND EARLY THIS EVENING...WITH A WEAK VORT AXIS ALOFT AND A SURFACE FRONT APPROACHING FROM THE NORTH...WILL KEEP POPS IN AFTER MIDNIGHT. WHILE THE MODELS DIFFER ON THE PLACEMENT OF THIS FRONT TOMORROW...EXPECT THAT THE FRONT WILL BE SOMEWHERE NEAR THE TN BORDER BY THE AFTERNOON...AND HIGH PRESSURE WILL BE BUILDING INTO SOUTHWEST VIRGINIA. THUS WILL HAVE HIGHEST POPS IN THE CENTRAL AND SOUTHERN SECTIONS TOMORROW AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHEST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY NIGHT)...FRONT DRIFTS SLOWLY SOUTH THROUGH THE AREA WITH CHANCE OF RAIN EXTENDING THROUGH SUNDAY. SOME DIFFERENCES BETWEEN GFS AND NAM IN TIMING OF ENDING OF PRECIP AND LEANED A LITTLE TOWARDS THE SLOWER NAM SOLUTION. PRECIP RETURNS TO THE FORECAST WEDNESDAY AFTERNOON...HAPPY FOURTH OF JULY...AND REMAINS THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 90 69 88 63 / 60 50 20 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 89 67 87 62 / 50 40 20 20 20 OAK RIDGE, TN 69 88 67 88 60 / 50 40 20 20 10 TRI CITIES AIRPORT, TN 65 84 59 85 56 / 50 20 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/HW
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI JUN 29 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-300900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL HELP TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS WILL LIKELY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS COLD FRONT WILL LINGER ACROSS THE AREA ON SATURDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING IN THE AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. DMG
In the hours before
Special weather statement, Jun 29, 12:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1212 PM EDT FRI JUN 29 2007 TNZ035-291645- MORGAN- 1212 PM EDT FRI JUN 29 2007 ...A DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL MORGAN COUNTY... AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WARTBURG....MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... WARTBURG BY 1240 PM EDT. WINDS 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. PEOPLE NEAR WARTBURG SHOULD MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Jun 29, 12:45 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1245 PM EDT FRI JUN 29 2007 TNZ067-291745- ROANE- 1245 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL AFFECT ROANE COUNTY... AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROCKWOOD....MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR... KINGSTON BY 135 PM EDT. WINDS 30 TO 40 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN OVER ONE INCH PER HOUR ARE EXPECTED WITH THIS STORM. IF YOU ARE OUTDOORS NEAR KINGSTON AND HARRIMAN...MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Jun 29, 1:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 132 PM EDT FRI JUN 29 2007 TNZ083-291830- RHEA- 132 PM EDT FRI JUN 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RHEA COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SPRING CITY....MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHEAST OF SPRING CITY BY 145 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jun 29, 1:47 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 147 PM EDT FRI JUN 29 2007 TNZ036-291830- ANDERSON- 147 PM EDT FRI JUN 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT ANDERSON COUNTY... AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE LOCATED BETWEEN OAK RIDGE AND CLINTON...YOU ARE IN THE PATH OF THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jun 29, 1:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 157 PM EDT FRI JUN 29 2007 TNZ068-086-291845- LOUDON-NORTHWEST MONROE- 157 PM EDT FRI JUN 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOUDON AND NORTHERN MONROE COUNTIES... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LOUDON....MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:05 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 40 min |
| Jun 29, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 38 min |
| Jun 29, 3:18 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.